Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 13, 2021, 3:33 PM CDT for Hidalgo County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 13, 2021, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 30
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2518 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS84 KBRO 132033
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
333 PM CDT Fri Aug 13 2021
TXZ251-254-353-132115-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
333 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southwestern Kenedy,
northeastern Hidalgo and northwestern Willacy Counties through 415 PM
CDT...
At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yturria to Lasara Elementary School.
Movement was northwest at 5 mph.
HAZARD...Wind Gusts from 20 to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lasara, Hargill, Yturria, Lasara Elementary School, Red Gate,
Hargill Elementary, Edinburg South Texas International Airport,
Hargill Reservoir and Ranchette Estates.
This includes the following highways...
US Highway 77 between mile markers 754 and 762.
US Highway 281 between mile markers 760 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2662 9772 2640 9785 2640 9786 2643 9786
2643 9791 2645 9799 2644 9799 2645 9806
2644 9806 2644 9807 2646 9818 2679 9796
TIME...MOT...LOC 2032Z 113DEG 6KT 2659 9783 2646 9791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
60/SPEECEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:33 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 13, 2:33 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Brownsville TX 233 PM CDT Fri Aug 13 2021 .SHORT TERM (Now through Saturday night): Isolated convection continues to develop and move westward across eastern portions of the CWA this afternoon as the seabreeze front continues to move inland across deep south Texas. A weak 500mb low/inverted trough is expected to develop across the northwest Gulf of Mexico tonight with a 500mb high anchored across central Texas. Tomorrow will likely be a repeat of today as the seabreeze front will be a focus for isolated to scattered showers and isolated thunderstorms to develop across the coastal sections of deep south Texas early Sat afternoon and continue to develop and move westward during the rest of the afternoon. Temperatures will continue to be near normal tonight through Sat night. .LONG TERM (Sunday through Friday): A 500mb trough builds south Sunday into Monday as TC Fred works inland from the eastern Gulf of Mexico. The subtropical ridge returns across the Gulf mid to late next week with warmer and drier conditions across Deep South Texas. Overall, with a general weakness aloft, light easterly flow, and abundant moisture, will likely see persistent nocturnal streamer showers and isolated thunderstorms offshore to early afternoon seabreeze showers and thunderstorms, generally east of I69C into Monday. As high pressure builds mid to late next week week, rain chances diminish. Temperatures remain relatively persistent in the mid to upper 90s east and triple digits west, gradually warming a degree or two each day later into the week with less cloud cover or rainfall. Heat Index values will top 105 to 110 most afternoons, with near Heat Advisory criteria possible Wednesday through Friday. && .MARINE (Now through Saturday night): Seas were near 2 feet with south to southeast winds near 4 knots at buoy020 at 140 pm this afternoon. Light southeast winds will prevail across the coastal waters tonight with surface high pressure across the northern Gulf of Mexico. The pressure gradient will remain weak across the western Gulf of Mexico Saturday. Light east to southeast winds will prevail across the western Gulf of Mexico as high pressure prevails across the western Gulf. Isolated to scattered showers and isolated thunderstorms will develop across the coastal waters tonight through Sat night. Sunday through Friday: Generally favorable marine conditions continue through most of the long term period, with light onshore flow, low seas, and gradually building high pressure. Swell across the Gulf from TC Fred may arrive Tuesday into Wednesday. Isolated thunderstorms are possible across offshore waters into mid week. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 91 77 91 / 10 20 10 20 BROWNSVILLE 79 95 78 94 / 10 30 10 30 HARLINGEN 77 96 76 94 / 0 20 10 20 MCALLEN 77 97 76 96 / 0 20 10 20 RIO GRANDE CITY 76 100 76 100 / 0 10 10 20 SOUTH PADRE ISLAND 81 87 80 87 / 10 20 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 61-Castillo...Short Term/Aviation 56-Hallman...Long Term
Hazardous weather outlook, Aug 13, 3:43 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 343 AM CDT Fri Aug 13 2021 TXZ248>257-351-353-140845- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 343 AM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Heat index values across Deep South Texas will top out between 105 and 110 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat index values will top out between 105 and 110 degrees during the afternoon hours each day Saturday through Thursday. Heat advisories may be needed Tuesday through Thursday mainly across Starr County. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-140845- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 343 AM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 13, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
333 PM CDT Fri Aug 13 2021
TXZ251-254-353-132115-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
333 PM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of southwestern Kenedy,
northeastern Hidalgo and northwestern Willacy Counties through 415 PM
CDT...
At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yturria to Lasara Elementary School.
Movement was northwest at 5 mph.
HAZARD...Wind Gusts from 20 to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lasara, Hargill, Yturria, Lasara Elementary School, Red Gate,
Hargill Elementary, Edinburg South Texas International Airport,
Hargill Reservoir and Ranchette Estates.
This includes the following highways...
US Highway 77 between mile markers 754 and 762.
US Highway 281 between mile markers 760 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2662 9772 2640 9785 2640 9786 2643 9786
2643 9791 2645 9799 2644 9799 2645 9806
2644 9806 2644 9807 2646 9818 2679 9796
TIME...MOT...LOC 2032Z 113DEG 6KT 2659 9783 2646 9791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:53 PM CDT | Areal Flood Advisory | BRO | Willacy | 112 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.